Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 58, NWS Buffalo, NY

July 9, 2016

NWS Buffalo, NY issued this small craft advisory at Jul 9, 2016, 4:47 AM EDT. It took effect at Jul 9, 2016, 11:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2016, 4:47 AM EDT (08:47 UTC)
In effect from
Jul 9, 2016, 11:00 AM EDT
Expired
Jul 10, 2016, 1:40 AM EDT
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

226 
WHUS71 KBUF 090847
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
447 AM EDT SAT JUL 9 2016

LEZ040-041-091700-
/O.NEW.KBUF.SC.Y.0058.160709T1500Z-160710T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
447 AM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT
SUNDAY.

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-091700-
/O.NEW.KBUF.SC.Y.0058.160709T1500Z-160710T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
447 AM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
EDT THIS EVENING.

* WINDS...WEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WOOD
6 follow-up statements
282 
WHUS71 KBUF 091041
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
641 AM EDT SAT JUL 9 2016

LEZ040-041-091845-
/O.CON.KBUF.SC.Y.0058.160709T1500Z-160710T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
641 AM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 2 AM EDT SUNDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-091845-
/O.CON.KBUF.SC.Y.0058.160709T1500Z-160710T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
641 AM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...WEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
681 
WHUS71 KBUF 091438
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1038 AM EDT SAT JUL 9 2016

LEZ040-041-092245-
/O.CON.KBUF.SC.Y.0058.160709T1500Z-160710T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1038 AM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-092245-
/O.CON.KBUF.SC.Y.0058.160709T1500Z-160710T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1038 AM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
561 
WHUS71 KBUF 091850
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT SAT JUL 9 2016

LEZ040-041-100300-
/O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
250 PM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-100300-
/O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
250 PM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
259 
WHUS71 KBUF 092328
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
728 PM EDT SAT JUL 9 2016

LEZ040-041-100600-
/O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
728 PM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-100300-
/O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
728 PM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
979 
WHUS71 KBUF 100254
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1054 PM EDT SAT JUL 9 2016

LEZ020-100400-
/O.EXP.KBUF.SC.Y.0058.000000T0000Z-160710T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1054 PM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...



$$

LEZ040-041-100600-
/O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1054 PM EDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...WEST 10 TO 15 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
667 
WHUS71 KBUF 100540
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
140 AM EDT SUN JUL 10 2016

LEZ040-041-100645-
/O.CAN.KBUF.SC.Y.0058.000000T0000Z-160710T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
140 AM EDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

SMITH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 9, 4:44 AM EDT, 3 minutes earlier.

Area forecast discussion, Jul 9, 4:44 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
444 AM EDT SAT JUL 9 2016

.SYNOPSIS...
An upper level disturbance will bring some showers and thunderstorms
today, providing some much needed rainfall to some areas. This will
also usher in cooler air for the weekend which will bring a respite
from the recent heat, however high pressure will return next week,
bringing another round of dry weather and mid-summer heat.

&&

.NEAR TERM /THROUGH TONIGHT/...
A mature, vertically stacked low currently centered over Georgian
Bay will track across eastern Ontario province and into the Saint
Lawrence valley tonight while filling. While overnight convection
has largely fallen apart, expect scattered showers and perhaps a few
thunderstorms to re-develop across the forecast area this afternoon
as the mid-level trough axis moves overhead and low/mid-level lapse
rates steepen significantly. The one fly in the ointment across
Western New York will be the entrainment of mid-level drier air into
the low that may stymie convection, however given the presence of
the trough and surface dewpoints that will still be well into the
60s, will leave in scattered showers with a chance of thunder for
the western half of the forecast area, with a slightly higher chance
along the lake breeze convergence zone between Niagara Falls and
Rochester. The greatest likelihood of showers and thunderstorms this
afternoon and into tonight will be found east of Lake Ontario, where
synoptic moisture will be found in greater abundance.

The chance for thunderstorms will wane as we move into the evening
hours with the loss of diurnal heating, nonetheless, we will
maintain at least a chance of showers through the overnight hours as
the upper level trough axis will continue to make its way across the
region. Regarding temperatures, we will finally see some relief from
the recent heat as cooler and slightly drier air advects into the
region behind a cool front that is currently on our doorstep. Look
for highs to run in the mid to upper 70s for most areas, with
perhaps a few areas in the Genesee valley and north of the Finger
Lakes hitting 80 degrees. Lows tonight will run in the low to mid
60s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
During the course of Saturday night...the axis of a fairly pronounced
mid level trough will slowly meander from the southern Ontario/Quebec
border into the Upper Saint Lawrence Valley and eastern New York...while
its associated modest surface low drifts across northern New York. Deeper
moisture and large-scale lift attendant to these two features will maintain
a likelihood of showers across our North Country zones through the night...
while the remainder of the region will be under the influence of shallower
moisture and weaker forcing...which will support progressively more
scattered shower activity with increasing southwestward extent. Leftover
diurnally-driven instability will also support the chance of a few more
thunderstorms into Saturday evening...before the loss of heating and
nocturnal stabilization of the boundary layer allows these to fade out
in time for the second half of the night. Otherwise...expect a fair amount
of cloud cover to linger across the entire area with a cooler cyclonic
flow in place...with the arrival of cooler and less humid air also
allowing overnight lows to pull back to the upper 50s to mid 60s.

On Sunday the mid level low and its surface reflection will drift east
across New England...allowing surface-based high pressure and drier air
over the central Great Lakes to build east into our region. This will
result in any lingering scattered showers across the Finger Lakes and
North Country diminishing from west to east...with fairly widespread
early morning cloud cover giving way to partly suny skies in most areas
by mid to late afternoon. Otherwise we can expect Sunday to be the coolest
and most comfortable day of the next week...with 850 mb temps of around
+10/+11C supporting highs ranging in the mid to upper 70s in most places...
and surface dewpoints falling into the 55-60 degree range.

After that...the aforementioned surface high will settle directly across
our region Sunday night and Monday...before drifting to the Mid Atlantic
coastline Monday night. This will result in fair/dry weather along with
mostly sunny/mainly clear skies for the balance of this period...while
building heights/warming temps aloft allow temperatures to climb back
into the lower to mid 80s in most places on Monday. This stated...humidity
levels will remain on the comfortable side with surface dewpoints mostly
lingering in the 55-60 degree range...which will also allow for overnight
lows to largely range in the mid 50s to lower 60s both Sunday and Monday
nights.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As has been advertised in this space for a number of days now...the first
two days of this period will feature continued mainly dry weather along
with a return to summertime heat and humidity...thanks to mid and upper
level ridging building eastward from the Central Great Lakes to the
northeastern states. With some medium range model runs depicting 850 mb
temps climbing to as high as +20C to +21C by Wednesday...it is possible
that high temps could climb into the lower to mid 90s in many areas by the
middle of next week...with the hottest overall temps most likely across the
Genesee Valley and Finger Lakes regions. Meanwhile...surface dewpoints will
climb back into the mid 60s...and should once again lend a decidedly sticky
midsummer feel to our airmass.

Later on in the week...chances for some showers and thunderstorms should
return as an initial modest shortwave trough and subsequent frontal system
approach and interact with the very warm and humid airmass in place across
our region. Given the distant time frame...have covered these in the forecast
with some broadbrush low-mid range chance PoPs for now.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
Showers and thunderstorms from earlier have largely fallen apart
across the forecast area this morning. Enough mid-level cloud cover
exists to have so far prevented the formation of lower cigs/vsbys
across the Southern Tier, nonetheless satellite imagery indicates
an area of clearing just to our west, and given the low dewpoint
depressions across the Southern Tier, any clearing should lead to
rapid development of IFR conditions there.

Otherwise, a low pressure system will continue to cross the area on
Saturday, likely triggering another round of showers and
thunderstorms east of Lake Ontario and across the Mohawk Valley,
though lake shadowing should lower chances considerably at KART.
Farther west, any activity is expected to be more scattered in
nature, with the best chances for any shower/thunderstorm
development occurring along the lake breeze convergence zone between
KIAG-KROC during the afternoon hours. In addition, gusty
southwesterly winds will present across the Niagara Frontier thanks
to a combination of the lake breeze and winds feeding in behind the
departing low pressure system.
Otherwise, conditions should generally remain VFR across the
forecast area outside of any convection.

Outlook...

Saturday Night...Mainly VFR. A chance of showers.
Sunday...Mainly VFR. A chance of showers east of Lake Ontario.
Sunday night through Wednesday...VFR.

&&

.MARINE...
A low pressure system will pass just north of Lake Ontario over the
next 24 hours. While generally calm conditions are to be found on
the lakes early this morning, look for southwesterly winds to
freshen this afternoon, particularly on Lake Erie. Rapidly
increasing winds to 25 kts funnelling down the lake will rapidly
build waves into the 4-6 ft range this afternoon, necessitating a
small craft advisory that will last through this evening. Winds on
Lake Ontario will not be as strong owing to the proximity to the low
center and the lack of funnelling effects.

Once small craft advisories expire tonight, look for a return to
tranquil conditions for the latter half of the weekend as the low
weakens and pulls away from the area. High pressure will take its
place, ushering in another period of calm conditions on the lake
that will last through much of the coming week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from 11 AM EDT this morning through
     late tonight for NYZ010-019-085.
MARINE...Small Craft Advisory from 11 AM this morning to 2 AM EDT
         Sunday for LEZ040-041.
         Small Craft Advisory from 11 AM this morning to 11 PM EDT
         this evening for LEZ020.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WOOD
MARINE...WOOD
Hazardous weather outlook, Jul 8, 1:46 PM EDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EDT FRI JUL 8 2016

NYZ001>008-010>014-091800-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
146 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-085-091800-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
146 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND POSSIBLY REACH THE
WESTERN SOUTHERN TIER LATE THIS EVENING AND OVERNIGHT. IT IS
POSSIBLE THAT SOME OF THESE STORMS MAY CONTAIN STRONG GUSTY WINDS
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-042>045-062>065-SLZ022-024-091800-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
146 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-091800-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
146 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND POSSIBLY REACH
EASTERN LAKE ERIE LATE THIS EVENING. IT IS POSSIBLE THAT SOME OF
THESE STORMS MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jul 8, 11:01 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1101 PM EDT FRI JUL 8 2016

NYZ019-020-090400-
CATTARAUGUS-CHAUTAUQUA-
1101 PM EDT FRI JUL 8 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS AND
SOUTHEASTERN CHAUTAUQUA COUNTIES...

AT 1058 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
OVER WARREN AND SOUTHERN CHAUTAUQUA COUNTIES...MOVING EAST
NORTHEAST AT 45 MPH. THIS AREA OF STORMS WILL AFFECT THE SOUTHERN
HALF OF CATTARAUGUS COUNTY THROUGH 1 AM EDT.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OLEAN...SALAMANCA...ALLEGANY STATE PARK...ASHFORD...ALLEGANY...ST.
BONAVENTURE...WESTON MILLS...HINSDALE...GREAT VALLEY AND NEW ALBION.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 14 AND 27.

TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO
OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4200 7912 4232 7911 4232 7832 4200 7833
TIME...MOT...LOC 0258Z 259DEG 39KT 4196 7936 4173 7879

RSH
Local storm report, Jul 9, 12:02 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1202 AM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     5 W ONOVILLE            42.03N  79.07W
07/08/2016                   CHAUTAUQUA         NY   TRAINED SPOTTER

            AWNINGS TORN OFF OF CAMPERS.

&&

EVENT NUMBER BUF1600944

WOOD

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:41 PM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Wyoming64 min
Jul 8, 10:40 PM EDTSpecial Weather StatementBUFChautauqua35 min
Jul 8, 11:01 PM EDTSpecial Weather StatementBUFCattaraugus59 min
Jul 8, 11:23 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua52 min
Jul 9, 4:46 AM EDTBeach Hazards StatementBUFChautauqua, Erie19 hr
Jul 9, 2:07 PM EDTSpecial Weather StatementBUFGenesee53 min
Jul 9, 3:23 PM EDTSpecial Marine WarningBUF67 min
Jul 9, 7:34 PM EDTSpecial Marine WarningBUF41 min

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.